Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Red marks on face appearing overnight, seems related to stress. Should we be concerned?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
My husband has red marks appearing on his face overnight. I have been relating them to stress as the marks seem to appear during or shortly after a stressful time. They disappear within a day or two. Should we be concerned about them?
Posted Tue, 11 Sep 2012 in Pigmentation Problems
Answered by Dr. Aparna Kohli 3 hours later
Thanks for writing in.
The red marks ( unless you are talking about flushing of the skin) are definitely not related to the stress and would need a workup. It could be an allergy or some other cause as well.
Please send me a picture of the 'red marks'. It will help me decide whats going on, so we can tackle this situation better. You can use the 'Upload your reports' section for the same.
Let me know if he has noticed any other thing which helps the rash or makes it worse. also, if he is receiving any medication and has these marks on any other part of the body as well.
awaiting your reply
Above answer was peer-reviewed by
Follow-up: Red marks on face appearing overnight, seems related to stress. Should we be concerned? 14 minutes later
Thanks for your answer.
The marks are not painful, in fact he can't feel them at all. he is not on any medication, however he is always extremely tired. He has seen a doctor in Australia, but they put it into the 'too hard basket' after a stool test showed he wasn't losing any iron through bowel movements. The mark/s to tend to disappear after a couple of days. I have attached a photo of the XXXXXXX It is flush with the skin and is not a welt, even if it looks like one.
Answered by Dr. Aparna Kohli 15 minutes later
Thank you for writing back.
This looks like a ruptured capillary/venule and this can be happening due to a disorder called vasculitis. Since there are several reasons for a vasculitis, I think it would be best if you could consult a rheumatologist or a dermatologist so that a proper evaluation can be done. This would also explain the constant fatigue since this is a system wide disorder.
The treatment would then depend upon the cause identified.
Dr Aparna
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor